MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-022
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 14f amulet delivery sheath in a reverse chicken wing anatomy.The transseptal puncture was performed in an inferior and medial position of posterior-anterior orientation, as this approach is recommended for reverse chicken wing anatomy.During the procedure, at the point of deploying the device, the sheath was positioned very deep, and the preferred strategy was to withdraw the sheath rather than advance the cable.Despite this adjustment, the first contrast injection revealed the presence of pericardial effusion, indicating that the left atrial appendage had been perforated by the distal tip of the device (distal screw).The pericardial effusion was noted intraprocedural at the moment of delivering the ball inside the left atrial appendage.It was located in the left atrial appendage and resolved with pericardiocentesis.The operator believed the effusion was caused by an abbott device, specifically the distal screw.The patient¿s activated clotting time (act) during the procedure was 250.Heparin was administered, though the exact amount is pending confirmation.The greatest difficulty encountered was the chicken wing anatomy with limited depth before the wing turn.There were no multiple wire or delivery sheath exchanges, and the wire was not placed in the left atrial appendage.The device was implanted successfully on the first attempt, with no partial recaptures.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 22mm amplatzer amulet was chosen for implant using a 14f amulet delivery sheath in a reverse chicken wing anatomy.The patient was in sinus rhythm at the start of the procedure and had been taking aspirin prior to the procedure.A transseptal puncture was performed in an inferior and medial position with a posterior-anterior orientation, consistent with recommendations for reverse chicken-wing morphology.Imaging confirmed a reverse chicken-wing left atrial appendage (laa) with a short neck, and the chosen strategy was a sandwich-technique implantation.During the procedure, at the point of deploying the device, the sheath was positioned very deep, and the preferred strategy was to withdraw the sheath rather than advance the cable.Despite this adjustment, the first contrast injection revealed the presence of pericardial effusion, indicating that the left atrial appendage had been perforated by the distal tip of the device (distal screw).The effusion measured 17 mm at its largest dimension and was circumferential.Hemodynamic evaluation indicated cardiac tamponade.The left atrial pressure at this time measured 22 mmhg and the patient became heparinized at the time the pericardial effusion was detected, with an activated clotting time (act) of 250 seconds.The pericardial effusion was noted intraprocedural at the moment of delivering the ball inside the left atrial appendage.It was located in the left atrial appendage and resolved with pericardiocentesis.To reverse anticoagulation, 80 mg of protamine was administered for complete reversal.There were no multiple wire or delivery sheath exchanges, and the wire was not positioned in the laa.Despite the complication, the device was implanted successfully on the first attempt with no partial recaptures.The operator believed the effusion was caused by an abbott device, specifically the distal screw.The greatest difficulty encountered was the chicken wing anatomy with limited depth before the wing turn.There were no multiple wire or delivery sheath exchanges, and the wire was not placed in the left atrial appendage.The device was implanted successfully on the first attempt, with no partial recaptures.The patient was discharged six days later in stable condition on apixaban.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility, pericardial effusion, perforation and cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported patient-device incompatibility, pericardial effusion, and cardiac tamponade could not be determined.The transesophageal echocardiogram included six images demonstrating a circumferential effusion measured at multiple points.Because no procedural imaging was available, the underlying cause of the effusion cannot be determined.Reported unexpected medical intervention was a result of case-specific circumstances as the pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23881944
Report Number2135147-2025-07642
Device Sequence Number9605770
Product Code NGV
UDI-Device Identifier00811806013480
UDI-Public(01)00811806013480(17)290930(10)10582630
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-022
Device Catalogue Number9-ACP2-007-022
Device Lot Number10582630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age77 YR
Patient SexFemale